What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 14, 12:42 PM CST, 3 hours 18 minutes earlier. Its key messages:
- Showers and thunderstorms continue today; can't rule out a severe storm this afternoon.
- Some lingering showers continue tonight into Wednesday, and then another system spreads additional showers and storms into the region Thursday through Friday.
- Uncertainty exists regarding precip chances this weekend, but it is trending drier.
- Temperatures will start off near to slightly below normal the next couple of days, then warm above normal this weekend as highs reach the mid 80s.
Area forecast discussion, May 14, 12:42 PM CST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
142 PM CDT Tue May 14 2024
.KEY MESSAGES...
- Showers and thunderstorms continue today; can't rule out a severe
storm this afternoon.
- Some lingering showers continue tonight into Wednesday, and
then another system spreads additional showers and storms into
the region Thursday through Friday.
- Uncertainty exists regarding precip chances this weekend, but
it is trending drier.
- Temperatures will start off near to slightly below normal the
next couple of days, then warm above normal this weekend as
highs reach the mid 80s.
&&
.DISCUSSION...
Issued at 115 PM CDT Tue May 14 2024
Thunderstorms are growing a little stronger and better organized
over Livingston County and vicinity. A few breaks in the
overcast have allowed for better surface heating and about
800-1000 J/kg of MLCAPE is forming up across the area. Similar
instability is forming ahead of a broken line of showers across
SEMO. With modest deep layer shear but just a little directional
low level shear invof the surface low will have to monitor for
a stray severe storm or two this afternoon. Antecedent soil
conditions will also make at least a few areas primed for flash
flooding if they happen to get storms once again this afternoon.
Mainly a corridor from about Evansville to Cairo, IL that saw
repeated activity through the midday hours Tuesday.
Wednesday looks a little drier although some wraparound showers
and clouds appear possible in the eastern half of the CWA.
Friday a quick moving shortwave moves overhead. GFS/NAM have us
in a little more large scale ascent zone of the upper jet Friday
where the ECMWF is a little flatter with the wave. Rain and
thunderstorms look quite likely. The shear environment will be
more favorable than today, and instability may be slightly
larger. That will be the main ticket to any severe potential
Friday is if we end up with slightly more than currently
advertised MLCAPE a more organized severe threat may result.
Heavy rainfall will be a watch item as well with the
increasingly wet soil conditions and fairly deep column
moisture.
A front moves through behind this system and looks to mostly dry
us out for the weekend. By Saturday highs look to climb back
into the middle 80s. 12z deterministic and ensemble members are
still in very poor agreement on the details, but the broader
moisture return, trough positioning and climatology would
suggest it be monitored for severe weather and heavy rain
potential as well.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1221 PM CDT Tue May 14 2024
Low pressure centered over the area will continue to produce
variable, but prevailing IFR/Low MVFR conditions with showers
and scattered thunderstorms popping up through the rest of the
day. Activity should wane after sunset but we should be fairly
well setup for fog or IFR ceilings late overnight. I would
probably tend to bet more towards light winds and fog but some
sort of degraded flying conditions appear likely either way.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
DISCUSSION...JGG
AVIATION...JGG
Hazardous weather outlook, May 14, 1:32 PM CST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
232 PM CDT Tue May 14 2024
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-151945-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-
Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
232 PM CDT Tue May 14 2024 /332 PM EDT Tue May 14 2024/
This Hazardous Weather Outlook is for southern Illinois, southwest
Indiana, western Kentucky and southeast Missouri.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms are forecast through the afternoon. The
strongest storms may become capable of hail to the size of quarters
and gusty winds. Localized flooding will also be possible,
particularly in areas that received heavy rainfall this morning.
River flooding continues along several area rivers. Refer to the
river flood products for additional details.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorm chances are in the forecast on Thursday and Friday.
A few strong to severe storms are possible Thursday afternoon and
evening. Another storm system may approach early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated but spotters are encouraged to
report any significant weather according to standard operating
procedure.
JGG
In the hours before
Special weather statement, May 14, 2:31 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
331 PM CDT Tue May 14 2024
ILZ085-086-089-090-142100-
Saline IL-Pope IL-Johnson IL-Williamson IL-
331 PM CDT Tue May 14 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN POPE...NORTHEASTERN
JOHNSON...SOUTHEASTERN WILLIAMSON AND SOUTHWESTERN SALINE COUNTIES
THROUGH 400 PM CDT...
At 331 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Pittsburg to 10 miles north
of Dixon Springs. Movement was east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marion, Creal Springs, Carrier Mills, Lake Of Egypt Area, Stonefort,
New Burnside, Eddyville, and Simpson.
This includes Interstate 57 in Illinois between Mile Markers 49 and
52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3778 8869 3748 8848 3742 8883 3772 8900
TIME...MOT...LOC 2031Z 275DEG 12KT 3778 8884 3753 8865
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DWLocal storm report, May 14, 2:56 PM CST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
356 PM CDT Tue May 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM Hail Princeton 37.11N 87.88W
05/14/2024 M1.00 Inch Caldwell KY Amateur Radio
quarter sized hail south of Princeton.
&&Special weather statement, May 14, 3:05 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Paducah KY
405 PM CDT Tue May 14 2024
KYZ012-017-022-142145-
Todd KY-Christian KY-Trigg KY-
405 PM CDT Tue May 14 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CHRISTIAN...SOUTHEASTERN
TRIGG AND WEST CENTRAL TODD COUNTIES THROUGH 445 PM CDT...
At 405 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hopkinsville to 8 miles northwest of Fort
Campbell to Big Rock. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hopkinsville, Fort Campbell, Pembroke, Lafayette, and Herndon.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 76 and 85.
Pennyrile Parkway between Mile Markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3671 8771 3688 8747 3684 8724 3675 8740
3664 8756 3664 8762 3663 8784
TIME...MOT...LOC 2105Z 255DEG 15KT 3682 8743 3672 8761 3660 8778
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DWSpecial weather statement, May 14, 3:46 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Paducah KY
446 PM CDT Tue May 14 2024
KYZ017-022-142230-
Todd KY-Christian KY-
446 PM CDT Tue May 14 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CHRISTIAN AND WEST
CENTRAL TODD COUNTIES THROUGH 530 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pembroke, or 7 miles southeast of Hopkinsville, moving east at 15
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pembroke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3676 8742 3688 8743 3692 8719 3677 8719
TIME...MOT...LOC 2146Z 256DEG 13KT 3681 8738
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DWSpecial weather statement, May 14, 3:54 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Paducah KY
454 PM CDT Tue May 14 2024
KYZ017-022-142245-
Todd KY-Christian KY-
454 PM CDT Tue May 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHRISTIAN AND
SOUTHWESTERN TODD COUNTIES THROUGH 545 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oak Grove, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oak Grove, Fort Campbell, Clarksville, Guthrie, Pembroke, and
Trenton.
This includes Interstate 24 in Kentucky between Mile Markers 86 and
92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3664 8715 3664 8749 3676 8742 3677 8716
3665 8715
TIME...MOT...LOC 2154Z 269DEG 18KT 3669 8742
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DWSpecial weather statement, May 14, 3:55 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
455 PM CDT Tue May 14 2024
MOZ109-110-142230-
Butler MO-Stoddard MO-
455 PM CDT Tue May 14 2024
...A STRONG THUNDERSTORM WILL IMPACT BUTLER AND SOUTHWESTERN STODDARD
COUNTIES THROUGH 530 PM CDT...
At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poplar Bluff, moving east at 20 mph. Spotters have relayed that this
storm has a cold air funnel associated with it. Nearby low pressure
makes these storms capable of producing cold air funnel clouds, but
they are usually not likely to touch down all the way to the ground.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Poplar Bluff, Neelyville, Qulin, Fisk, Harviell, Hendrickson,
Milltown, Brush Arbor, and Rombauer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9058 3668 9059 3668 9063 3681 9063
3681 9066 3688 9066 3689 9067 3692 9068
3692 9026 3681 9020 3677 9020 3669 9014
3664 9014 3660 9018 3655 9019 3654 9021
3650 9022
TIME...MOT...LOC 2155Z 264DEG 16KT 3672 9036
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07